Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 1, NWS Nashville, TN

January 12, 2020Lauderdale County, Alabama; Lawrence County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 12, 2020, 1:35 AM CST for Lauderdale County, Alabama; Lawrence County, Tennessee. It took effect at Jan 12, 2020, 1:57 AM CST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2020, 1:35 AM CST (07:35 UTC)
In effect from
Jan 12, 2020, 1:57 AM CST
Expired
Jan 12, 2020, 6:23 AM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 14.15 ft at Jan 12, 2020, 2:00 AM CST.

actionminormoderate510152001/1201/13
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

198 
WGUS44 KOHX 120735
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
135 AM CST Sun Jan 12 2020

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties

. Heavy rainfall from yesterday has caused rises on Shoal Creek near Iron
City. This point is expected rise just above Flood Stage in the next hour or two
and crest early in the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

ALC077-TNC099-121934-
/O.NEW.KOHX.FL.W.0001.200112T0757Z-200113T0000Z/
/IRCT1.1.ER.200112T0757Z.200112T1200Z.200112T1800Z.NO/
135 AM CST Sun Jan 12 2020

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Shoal Creek Near Iron City
* From early this morning until this evening.
* At 12AM Sunday the stage was...13.8 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage after midnight this morning 
  and continue rising to near 14.5 feet this morning. The river will fall below 
  flood stage this afternoon.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.


&&

LAT...LON  3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763             



$$
1 follow-up statement
577 
WGUS84 KOHX 121223
FLSOHX
Flood Statement
National Weather Service Nashville TN
623 AM CST Sun Jan 12 2020

...The flood warning is cancelled for the following rivers in Alabama...
Tennessee...
 
  Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties
 
. Heavy rainfall from yesterday caused rises on Shoal Creek near Iron
City. This point crested at 14.14 feet has fallen below Flood Stage.  It is
expected to remain above Action Stage through early Monday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

ALC077-TNC099-121253-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-200112T1223Z/
/IRCT1.1.ER.000000T0000Z.200112T0800Z.200112T1218Z.NO/
623 AM CST Sun Jan 12 2020

The Flood Warning is cancelled for
  The Shoal Creek Near Iron City
* At 5AM Sunday the stage was 13.2 feet.
* Flood stage is 14.0 feet.
* The river has fallen below Flood Stage so the warning has been cancelled and replaced with a Flood Advisory.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.


&&

LAT...LON  3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:47 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 11, 10:47 PM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1047 PM CST Sat Jan 11 2020

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This titan of a cold front has just made it through Crossville,
and with it go the last remaining showers. The rest of the
evening and overnight should be rain-free. There is still plenty
of wrap- around moisture left to rotate through Middle Tennessee,
with low ceilings building back in from the west, so we'll at
least keep it mostly cloudy through tonight. The rest of the
forecast seems to be holding up well. There are a few minor
adjustments to make to the hourly grids, then we'll update the
public forecast. At this point, there are several river flood
advisories still in effect. All other watches/warnings/advisories
have expired.

&&

.AVIATION...
06Z TAF DISCUSSION.

It looks like clouds are going to hold on for most of this period.
Look for MVFR conditions through about 09Z when IFR should rear
its head. Improvement back to MVFR expected Sunday afternoon.

Winds will continue to relax over the next several hours. Winds
gusting to 20 kts will become 5-10 kt sustained by 09Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Unger
Hazardous weather outlook, Jan 11, 4:14 PM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
414 PM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-122215-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
414 PM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight.

Rises on areas waterways are likely as today's rainfall runs off
into rivers and streams, however no significant flooding is
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

In the hours before

Local storm report, Jan 11, 7:35 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     CROSSVILLE              35.95N  85.04W
01/11/2020                   CUMBERLAND         TN   EMERGENCY MNGR

            CORNER OF ROOF LIFTED OFF COMMERCIAL BUILDING. TREES
            AND POWERLINES DOWN IN AREA, TOO.

&&

EVENT NUMBER OHX2000023

UNGER
Special weather statement, Jan 11, 7:50 PM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
750 PM CST Sat Jan 11 2020

TNZ011-032>034-066-120230-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
750 PM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...PICKETT...
NORTHERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES UNTIL
830 PM CST...

At 749 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Crossville. Movement was
east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Crossville, Jamestown, Byrdstown, Fairfield Glade, Monterey, Crab
Orchard, Allardt, Pleasant Hill, Grimsley, Slate Springs, Pall Mall,
Clarkrange, Crawford and Pickett State Park.

This includes Interstate 40 between mile markers 301 and 327, near
mile marker 336, and between mile markers 339 and 340.

LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
      3630 8480 3628 8488 3621 8491 3615 8491
      3608 8483 3609 8480 3605 8479 3600 8472
      3591 8468 3589 8471 3597 8526 3599 8528
      3662 8526 3660 8479 3640 8466
TIME...MOT...LOC 0149Z 265DEG 40KT 3664 8510 3598 8510

27
Local storm report, Jan 11, 9:34 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     1 S DOVER               36.47N  87.84W
01/11/2020                   STEWART            TN   EMERGENCY MNGR

            JUST SOUTH OF DOVER...NUMEROUS TREES AND POWER LINES
            DOWN. 730 HOMES WITHOUT POWER

0718 AM     TSTM WND DMG     9 SSE NEW JOHNSONVILLE  35.90N  87.88W
01/11/2020                   HUMPHREYS          TN   911 CALL CENTER

            TREE REPORTED DOWN ON ROBERTS CREEK ROAD

0730 AM     TSTM WND DMG     2 SW LINDEN             35.59N  87.87W
01/11/2020                   PERRY              TN   911 CALL CENTER

            TREE DOWN ON MARSH CREEK RD. SCATTERED TREE DAMAGE
            THROUGHOUT THE COUNTY.

0742 AM     TSTM WND DMG     ERIN                    36.32N  87.70W
01/11/2020                   HOUSTON            TN   911 CALL CENTER

            TREES CAME DOWN ONTO POWER LINES ON BOONE STREET

0745 AM     TSTM WND DMG     8 WSW CENTERVILLE       35.76N  87.58W
01/11/2020                   HICKMAN            TN   911 CALL CENTER

            SCATTERED TREE DAMAGE ACROSS THE COUNTY

0757 AM     TSTM WND DMG     DICKSON                 36.08N  87.38W
01/11/2020                   DICKSON            TN   TRAINED SPOTTER

            TREES ON POWER LINES ALONG HWY 48 SOUTH.

0757 AM     TSTM WND DMG     DICKSON                 36.08N  87.38W
01/11/2020                   DICKSON            TN   PUBLIC

            CARPORT TORN APART AND BLOWN INTO FRONT YARD

0758 AM     NON-TSTM WND DMG CEDAR HILL              36.55N  87.00W
01/11/2020                   ROBERTSON          TN   TRAINED SPOTTER

            TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD

0800 AM     TSTM WND DMG     5 SW DICKSON            36.03N  87.44W
01/11/2020                   DICKSON            TN   TRAINED SPOTTER

            TREES DOWN

0804 AM     TSTM WND DMG     9 W CLARKSVILLE         36.54N  87.51W
01/11/2020                   MONTGOMERY         TN   911 CALL CENTER

            TREES DOWNED IN THE WOODLAWN AREA

0810 AM     TSTM WND DMG     WAYNESBORO              35.32N  87.76W
01/11/2020                   WAYNE              TN   911 CALL CENTER

            SCATTERED TREE DAMAGE ACROSS THE COUNTY

0824 AM     TSTM WND DMG     HOHENWALD               35.55N  87.56W
01/11/2020                   LEWIS              TN   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY

0834 AM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
01/11/2020                   ROBERTSON          TN   911 CALL CENTER

            TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
            THE HOME DID NOT SUSTAIN DAMAGE.

0837 AM     TSTM WND DMG     CEDAR HILL              36.55N  87.00W
01/11/2020                   ROBERTSON          TN   911 CALL CENTER

            TREES DOWN IN THE CEDAR HILL AREA

0840 AM     TSTM WND DMG     10 W LAWRENCEBURG       35.25N  87.52W
01/11/2020                   LAWRENCE           TN   PUBLIC

            ROOF BLOWN OFF BARN IN WESTERN PART OF COUNTY

0848 AM     TSTM WND DMG     NW LAWRENCEBURG         35.25N  87.34W
01/11/2020                   LAWRENCE           TN   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ACROSS TURNPIKE(TN 240)

0910 AM     NON-TSTM WND DMG 10 S LIVINGSTON         36.24N  85.33W
01/11/2020                   OVERTON            TN   PUBLIC

            TREE DOWN ON STANDING STONE HWY JUST NORTH OF TERRAPIN
            RIDGE. POWER LINES DOWN ON TOMMY DODSON HWY AND CARR
            AVE.

0930 AM     TSTM WND DMG     EAST NASHVILLE          36.17N  86.76W
01/11/2020                   DAVIDSON           TN   PUBLIC

            TREE DOWN ON JONES AVE

1020 AM     NON-TSTM WND DMG MCMINNVILLE             35.69N  85.78W
01/11/2020                   WARREN             TN   TRAINED SPOTTER

            BUILDING LOST SOME OF ITS ROOFING

1045 AM     TSTM WND DMG     4 N AUBURNTOWN          36.00N  86.09W
01/11/2020                   WILSON             TN   LAW ENFORCEMENT

            TREES DOWN ALONG 9000 BLOCK OF STATESVILLE ROAD

1129 AM     TSTM WND DMG     6 NNW LIVINGSTON        36.47N  85.37W
01/11/2020                   OVERTON            TN   SOCIAL MEDIA

            TREE DOWN ACROSS S HWY 52 NORTH OF ALLONS. TREE WAS
            CLEARED FROM ROAD.

0227 PM     TSTM WND DMG     PALMER                  35.36N  85.57W
01/11/2020                   GRUNDY             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN
            PORTIONS OF THE COUNTY.

0405 PM     TSTM WND DMG     CROSSVILLE              35.95N  85.04W
01/11/2020                   CUMBERLAND         TN   EMERGENCY MNGR

            CORNER OF ROOF LIFTED OFF COMMERCIAL BUILDING. TREES
            AND POWERLINES DOWN IN AREA, TOO.

&&

EVENT NUMBER OHX2000001 OHX2000011 OHX2000013 OHX2000010 OHX2000016
OHX2000003 OHX2000004 OHX2000002 OHX2000019 OHX2000015 OHX2000014
OHX2000018 OHX2000021 OHX2000020 OHX2000007 OHX2000005 OHX2000006
OHX2000008 OHX2000009 OHX2000012 OHX2000017 OHX2000022 OHX2000023

UNGER
Local storm report, Jan 12, 1:17 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
117 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     1 WNW DICKSON           36.09N  87.40W
01/11/2020                   DICKSON            TN   SOCIAL MEDIA

            PICTURE OF TREES DOWN IN HENSLEE PARK. TIME ESTIMATED
            VIA RADAR.

&&

EVENT NUMBER OHX2000024

FB
Local storm report, Jan 12, 1:29 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     TSTM WND DMG     LEIPERS FORK            35.90N  87.00W
01/11/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            PICTURE OF A TREE BLOCKING THE ROAD ON LEIPERS FORK.
            TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER OHX2000025

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 6:17 AM CSTRiver Flood AdvisoryOHXLauderdale4 hr
Jan 11, 6:09 PM CSTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson36 min
Jan 11, 6:12 PM CSTSpecial Weather StatementOHXWilson48 min
Jan 11, 6:20 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson40 min
Jan 11, 6:26 PM CSTSevere Thunderstorm WarningOHXMacon34 min
Jan 11, 6:42 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale48 min
Jan 11, 6:55 PM CSTSevere Thunderstorm WarningOHXDeKalb, Jackson, Overton, Putnam, Smith35 min
Jan 11, 7:29 PM CSTSpecial Weather StatementOHXClay, Overton, Putnam46 min
Jan 11, 7:50 PM CSTSpecial Weather StatementOHXCumberland, Fentress, Pickett40 min
Jan 11, 7:53 PM CSTRiver Flood AdvisoryOHXPerry51 hr
Jan 12, 4:35 AM CSTRiver Flood AdvisoryOHXHickman46 hr
Jan 12, 2:32 PM CSTRiver Flood AdvisoryOHXDavidson8 days
Jan 12, 2:38 PM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson31 hr
Jan 12, 3:31 PM CSTRiver Flood AdvisoryOHXHumphreys45 hr

Nearby

River Flood Warnings in Alabama, 2020River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.